Alert archive / Missouri / Frost Advisories in 2015

Frost Advisory 5, NWS Springfield, MO

October 29, 201534 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas

NWS Springfield, MO issued this frost advisory at Oct 29, 2015, 3:01 PM CDT for 34 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It took effect at Oct 30, 2015, 1:00 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Oct 29, 2015, 3:01 PM CDT (20:01 UTC)
In effect from
Oct 30, 2015, 1:00 AM CDT
Expired
Oct 30, 2015, 8:00 AM CDT
In force
7 hr
Issued by
NWS Springfield, MO
All 37 counties

Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Benton County, MO, Camden County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Dent County, MO, Douglas County, MO, Greene County, MO, Hickory County, MO, Howell County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, Maries County, MO, McDonald County, MO, Miller County, MO, Morgan County, MO, Newton County, MO, Oregon County, MO, Ozark County, MO, Phelps County, MO, Polk County, MO, Pulaski County, MO, Shannon County, MO, St. Clair County, MO, Stone County, MO, Taney County, MO, Texas County, MO, Vernon County, MO, Webster County, MO, Wright County, MO

The radar

The Springfield radar (KSGF), 30 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.0 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2015-10-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2015-10-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1674 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

937 
WWUS73 KSGF 292001
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
301 PM CDT THU OCT 29 2015

.THE COOLEST AIRMASS OF THE SEASON SO FAR WILL PUSH SOUTH INTO THE
REGION TONIGHT. TEMPERATURES OVER WILL DROP INTO THE LOW TO MID
30S, WITH FROST EXPECTED IN MANY AREAS. THE COLDEST TEMPERATURES
WILL OCCUR IN THE PROTECTED VALLEYS OF THE EASTERN OZARKS.

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-300415-
/O.NEW.KSGF.FR.Y.0005.151030T0600Z-151030T1300Z/
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
INCLUDING THE CITIES OF...FORT SCOTT...PAWNEE STATION...
CHICOPEE...LONE OAK...PITTSBURG...BAXTER SPRINGS...LOWELL...
RIVERTON...COLUMBUS...NEUTRAL...SHERWIN...STIPPVILLE...WARSAW...
WHITAKERVILLE...COLE CAMP...CROCKERVILLE...MORA...EDMONSON...
LINCOLN...VERSAILLES...ROCKY MOUNT...STOVER...LAURIE...
AURORA SPRINGS...ELDON...LAKE OZARK...VICHY...NEVADA...TIFFIN...
APPLETON CITY...JOHNSON CITY...WEAUBLEAU...HERMITAGE...QUINCY...
WHEATLAND...CROSS TIMBERS...OSAGE BEACH...CAMDENTON...
DECATURVILLE...ROACH...VILLAGE OF FOUR SEASONS...
FORT LEONARD WOOD...LAQUEY...WAYNESVILLE...NORTHWYE...ROLLA...
KENOMA...LAMAR...CEDAR SPRINGS...EL DORADO SPRINGS...FILLEY...
ARNICA...CAPLINGER MILLS...STOCKTON...BOLIVAR...BUFFALO...
CHARITY...FOOSE...MARCH...PLAD...WINDYVILLE...OLIVE...LYNCHBURG...
LEBANON...PLATO...ROBY...BENDAVIS...HUGGINS...LAKE SPRING...
BANGERT...DARIEN...GLADDEN...HOWES...JADWIN...SALEM...JOPLIN...
CARTHAGE...GREENFIELD...LOCKWOOD...MEINERT...SPRINGFIELD...
MARSHFIELD...NORTHVIEW...SEYMOUR...ROGERSVILLE...DAWSON...GRAFF...
MOUNTAIN GROVE...DUNCAN...MANSFIELD...NEOSHO...AURORA...
MOUNT VERNON...MARIONVILLE...NIXA...CHRISTIAN CENTER...OZARK...
SELMORE...VANZANT...AVA...GOODHOPE...ROME...SQUIRES...DOGWOOD...
POMONA...POTTERSVILLE...SILOAM SPRINGS...SOUTH FORK...
WEST PLAINS...WHITE CHURCH...TERESITA...WINONA...BIRCH TREE...
MONTIER...ANDERSON...NOEL...GOODMAN...SOUTH WEST CITY...
PINEVILLE...ROCKY COMFORT...MONETT...MADRY...CASSVILLE...
KIMBERLING CITY...CRANE...ELSEY...INDIAN POINT...
SILVER DOLLAR CITY...BRANSON...HOLLISTER...KIRBYVILLE...
EDGEWATER BEACH...FORSYTH...OZARK BEACH...POWERSITE...WASOLA...
THAYER...ALTON...COUCH...GREER...THOMASVILLE...WILDERNESS
301 PM CDT THU OCT 29 2015

...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY. 

* TEMPERATURE...TEMPERATURES WILL FALL INTO THE LOWER AND MIDDLE
  30S TONIGHT AREA WIDE. THE COLDEST TEMPERATURES WILL BE IN THE
  PROTECTED VALLEYS ESPECIALLY OVER THE EASTERN OZARKS...A FEW
  UPPER 20S MAY BE POSSIBLE.

* IMPACTS...COLD TEMPERATURES AND FROST WILL HAVE THE POTENTIAL TO
  DAMAGE OR KILL SENSITIVE PLANTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

GRIFFIN
2 follow-up statements
982 
WWUS73 KSGF 300829
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
329 AM CDT FRI OCT 30 2015


KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-301300-
/O.CON.KSGF.FR.Y.0005.000000T0000Z-151030T1300Z/
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
INCLUDING THE CITIES OF...FORT SCOTT...PAWNEE STATION...
CHICOPEE...LONE OAK...PITTSBURG...BAXTER SPRINGS...LOWELL...
RIVERTON...COLUMBUS...NEUTRAL...SHERWIN...STIPPVILLE...WARSAW...
WHITAKERVILLE...COLE CAMP...CROCKERVILLE...MORA...EDMONSON...
LINCOLN...VERSAILLES...ROCKY MOUNT...STOVER...LAURIE...
AURORA SPRINGS...ELDON...LAKE OZARK...VICHY...NEVADA...TIFFIN...
APPLETON CITY...JOHNSON CITY...WEAUBLEAU...HERMITAGE...QUINCY...
WHEATLAND...CROSS TIMBERS...OSAGE BEACH...CAMDENTON...
DECATURVILLE...ROACH...VILLAGE OF FOUR SEASONS...
FORT LEONARD WOOD...LAQUEY...WAYNESVILLE...NORTHWYE...ROLLA...
KENOMA...LAMAR...CEDAR SPRINGS...EL DORADO SPRINGS...FILLEY...
ARNICA...CAPLINGER MILLS...STOCKTON...BOLIVAR...BUFFALO...
CHARITY...FOOSE...MARCH...PLAD...WINDYVILLE...OLIVE...LYNCHBURG...
LEBANON...PLATO...ROBY...BENDAVIS...HUGGINS...LAKE SPRING...
BANGERT...DARIEN...GLADDEN...HOWES...JADWIN...SALEM...JOPLIN...
CARTHAGE...GREENFIELD...LOCKWOOD...MEINERT...SPRINGFIELD...
MARSHFIELD...NORTHVIEW...SEYMOUR...ROGERSVILLE...DAWSON...GRAFF...
MOUNTAIN GROVE...DUNCAN...MANSFIELD...NEOSHO...AURORA...
MOUNT VERNON...MARIONVILLE...NIXA...CHRISTIAN CENTER...OZARK...
SELMORE...VANZANT...AVA...GOODHOPE...ROME...SQUIRES...DOGWOOD...
POMONA...POTTERSVILLE...SILOAM SPRINGS...SOUTH FORK...
WEST PLAINS...WHITE CHURCH...TERESITA...WINONA...BIRCH TREE...
MONTIER...ANDERSON...NOEL...GOODMAN...SOUTH WEST CITY...
PINEVILLE...ROCKY COMFORT...MONETT...MADRY...CASSVILLE...
KIMBERLING CITY...CRANE...ELSEY...INDIAN POINT...
SILVER DOLLAR CITY...BRANSON...HOLLISTER...KIRBYVILLE...
EDGEWATER BEACH...FORSYTH...OZARK BEACH...POWERSITE...WASOLA...
THAYER...ALTON...COUCH...GREER...THOMASVILLE...WILDERNESS
329 AM CDT FRI OCT 30 2015

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

* TEMPERATURE...TEMPERATURES WILL REMAIN INTO THE LOWER AND MIDDLE
  30S THROUGH THE EARLY MORNING. THE COLDEST TEMPERATURES WILL BE
  IN THE PROTECTED VALLEYS ESPECIALLY OVER THE EASTERN OZARKS...A
  FEW UPPER 20S MAY BE POSSIBLE.

* IMPACTS...COLD TEMPERATURES AND FROST WILL HAVE THE POTENTIAL 
  TO DAMAGE OR KILL SENSITIVE PLANTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

LINDENBERG
550 
WWUS73 KSGF 301235
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
735 AM CDT FRI OCT 30 2015


KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-301345-
/O.EXP.KSGF.FR.Y.0005.000000T0000Z-151030T1300Z/
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
INCLUDING THE CITIES OF...FORT SCOTT...PAWNEE STATION...
CHICOPEE...LONE OAK...PITTSBURG...BAXTER SPRINGS...LOWELL...
RIVERTON...COLUMBUS...NEUTRAL...SHERWIN...STIPPVILLE...WARSAW...
WHITAKERVILLE...COLE CAMP...CROCKERVILLE...MORA...EDMONSON...
LINCOLN...VERSAILLES...ROCKY MOUNT...STOVER...LAURIE...
AURORA SPRINGS...ELDON...LAKE OZARK...VICHY...NEVADA...TIFFIN...
APPLETON CITY...JOHNSON CITY...WEAUBLEAU...HERMITAGE...QUINCY...
WHEATLAND...CROSS TIMBERS...OSAGE BEACH...CAMDENTON...
DECATURVILLE...ROACH...VILLAGE OF FOUR SEASONS...
FORT LEONARD WOOD...LAQUEY...WAYNESVILLE...NORTHWYE...ROLLA...
KENOMA...LAMAR...CEDAR SPRINGS...EL DORADO SPRINGS...FILLEY...
ARNICA...CAPLINGER MILLS...STOCKTON...BOLIVAR...BUFFALO...
CHARITY...FOOSE...MARCH...PLAD...WINDYVILLE...OLIVE...LYNCHBURG...
LEBANON...PLATO...ROBY...BENDAVIS...HUGGINS...LAKE SPRING...
BANGERT...DARIEN...GLADDEN...HOWES...JADWIN...SALEM...JOPLIN...
CARTHAGE...GREENFIELD...LOCKWOOD...MEINERT...SPRINGFIELD...
MARSHFIELD...NORTHVIEW...SEYMOUR...ROGERSVILLE...DAWSON...GRAFF...
MOUNTAIN GROVE...DUNCAN...MANSFIELD...NEOSHO...AURORA...
MOUNT VERNON...MARIONVILLE...NIXA...CHRISTIAN CENTER...OZARK...
SELMORE...VANZANT...AVA...GOODHOPE...ROME...SQUIRES...DOGWOOD...
POMONA...POTTERSVILLE...SILOAM SPRINGS...SOUTH FORK...
WEST PLAINS...WHITE CHURCH...TERESITA...WINONA...BIRCH TREE...
MONTIER...ANDERSON...NOEL...GOODMAN...SOUTH WEST CITY...
PINEVILLE...ROCKY COMFORT...MONETT...MADRY...CASSVILLE...
KIMBERLING CITY...CRANE...ELSEY...INDIAN POINT...
SILVER DOLLAR CITY...BRANSON...HOLLISTER...KIRBYVILLE...
EDGEWATER BEACH...FORSYTH...OZARK BEACH...POWERSITE...WASOLA...
THAYER...ALTON...COUCH...GREER...THOMASVILLE...WILDERNESS
735 AM CDT FRI OCT 30 2015

...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING...

AREAS OF FROST ACROSS THE AREA EARLY THIS MORNING WILL THAW AS TEMPERATURES
WITH SUNRISE. 

$$

FOSTER

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this frost advisory went out at Oct 29, 2:53 PM CDT, 8 minutes earlier.

Area forecast discussion, Oct 29, 2:53 PM CDT, 8 minutes before
Area Forecast Discussion
National Weather Service SPRINGFIELD MO
253 PM CDT THU OCT 29 2015

...Frost Likely Tonight...Followed by Soaking Rainfall Late Friday
into Saturday...

.SHORT TERM...(This Evening through Friday)
Issued at 0225 PM CDT THU OCT 29 2015

Areas of frost appear to be likely tonight for the Missouri
Ozarks and a portion of southeast Kansas. The center of the
surface high pressure is currently over eastern Kansas and will slowly
move eastward over the Ozarks tonight. Surface dewpoints around
the area are currently in the middle 20s to around 30. The only
question is how fast the high and mid level clouds will move in
over the southeastern areas by sunrise.

Regardless, temperatures will fall off very quickly after sunset
tonight with a leveling off after midnight over the western areas.
There will be perhaps a slight rise by sunrise due to a light
southeast wind on the back side of the high pressure by morning
over western areas. The eastern Ozarks will have the coldest
temperatures with lower 30s likely and can not rule out a couple
upper 20s reports in the coldest valleys.

Clouds will quickly increase and thicken on Friday with showers
moving in slowly from southwest to northeast during the afternoon
and evening hours. Initially, these showers may have some dry air
to fight off at first. Temperatures will be cool with the cloud
cover and rain moving in. Rain showers will be likely area wide
Friday night but no thunder is expected as there will be no
instability.

.LONG TERM...(Saturday through Thursday)
Issued at 0225 PM CDT THU OCT 29 2015

The upper level trough will move through on Saturday with rain
likely in the morning and slowly tapering off from west to east
Saturday afternoon into Saturday evening. It appears that most of
the rain will have ended for trick or treaters Saturday evening
with the exception of the far eastern Ozarks may have a few
lingering showers holding on. Temperatures will remain on the cool
side. Widespread soaking rainfall is expected with a general 0.75
to 1.00 inch forecasted across the area.

Sunday will be a nicer day with sunshine returning. Some high
clouds may linger over south central Missouri. Temperatures will
respond nicely into the upper 60s to around 70s. The upper level
flow flattens a bit over the area on Monday into Tuesday.
Temperatures will be slightly above average and very pleasant
around the lower 70s and dry weather.

A stronger storm system and upper level trough will develop over
the southwestern U.S. by the middle and end of next week. This
will put the area into a southwest flow in the upper levels and
several chances for rain and maybe some thunder if instability can
materialize. There is a signal in the models for unsettled and wet
weather for several days middle and end of next week.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday Afternoon)
Issued at 1222 PM CDT THU OCT 29 2015

VFR conditions will continue through Friday morning with
increasing high clouds late in the period. Light northwest winds
will diminish early this evening and become southeasterly by
Friday morning.

&&

.SGF Watches/Warnings/Advisories...
MO...Frost Advisory from 1 AM to 8 AM CDT Friday for MOZ055>058-
     066>071-077>083-088>098-101>106.

KS...Frost Advisory from 1 AM to 8 AM CDT Friday for KSZ073-097-101.

&&

SHORT TERM...Griffin
LONG TERM...Griffin
AVIATION...Schaumann
Hazardous weather outlook, Oct 29, 12:54 PM CDT, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1254 PM CDT THU OCT 29 2015

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-301800-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1254 PM CDT THU OCT 29 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED FROST RISK.

DISCUSSION...

  PATCHY FROST IS EXPECTED TONIGHT ACROSS MUCH OF THE MISSOURI
  OZARKS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

  HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE DETAILED INFORMATION CAN BE ACCESSED AT:
HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE)

THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE)

SCHAUMANN

Nearby

Frost Advisories in Missouri, 2015Frost Advisories in Kansas, 2015Every frost advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.